Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 94, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jul 9, 2021, 11:54 PM EDT. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 11:54 PM EDT (03:54 UTC)
- Expired
- Jul 10, 2021, 12:45 AM EDT
- In force
- 51 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 66 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 3.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2345 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
214
WHUS52 KKEY 100354
SMWKEY
GMZ032-033-035-100445-
/O.NEW.KKEY.MA.W.0094.210710T0354Z-210710T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
1154 PM EDT Fri Jul 9 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Bay and Gulf Side from Craig Key to Halfmoon Shoal out to 5
fathoms...
Gulf Waters from East Cape Sable to Chokoloskee 20 to 60 nm out and
beyond 5 fathoms...
* Until 1245 AM EDT.
* At 1153 PM EDT, a strong outflow boundary was located extending
from near T Tower to 8 nm south of P Tower to 13 nm northwest of
Content Keys, moving southwest at 25 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots and suddenly
higher waves.
* Locations in the warning include...
Smith Shoal Light and P Tower.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for wind gusts in excess of 34 knots, steep and fast-building
seas, and blinding downpours. Make sure all on board are wearing life
jackets.
&&
LAT...LON 2513 8182 2507 8145 2462 8194 2472 8225
2502 8247 2502 8234 2503 8232 2511 8236
2520 8244 2549 8215
TIME...MOT...LOC 0353Z 038DEG 24KT 2542 8217 2501 8196 2499 8160
HAIL...0.00IN
WIND...>34KTS
$$
NB1 follow-up statement
067
FZUS72 KKEY 100439
MWSKEY
Marine Weather Statement
National Weather Service Key West FL
1239 AM EDT Sat Jul 10 2021
GMZ032-033-035-100445-
/O.EXP.KKEY.MA.W.0094.000000T0000Z-210710T0445Z/
1239 AM EDT Sat Jul 10 2021
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 1245 AM EDT...
The affected areas were...
Bay and Gulf Side from Craig Key to Halfmoon Shoal out to 5
fathoms...
Gulf Waters from East Cape Sable to Chokoloskee 20 to 60 nm out and
beyond 5 fathoms...
The outflow boundary has weakened and no longer poses a significant
threat to boaters. However, wind gusts of 25 to 30 knots associated
with the outflow boundary are still possible.
LAT...LON 2513 8182 2507 8145 2462 8194 2472 8225
2502 8247 2502 8234 2503 8232 2511 8236
2520 8244 2549 8215
TIME...MOT...LOC 0435Z 038DEG 24KT 2527 8230 2486 8209 2484 8173
$$
NBWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jul 9, 10:43 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 9, 10:43 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Key West FL 1043 PM EDT Fri Jul 9 2021 .DISCUSSION... Currently - A surface through mid level Atlantic ridge extends westward across Florida resulting in gentle northeast to east breezes across the Keys and surrounding waters. Meanwhile, the Keys are situated between a mid and upper level low over the eastern Bahamas and ridging in the Gulf of Mexico. This evenings sounding indicated a fairly high PWAT of around 1.7 inches with some dry air and a decent subsident inversion above 850 mb. Above this, there is ample CAPE. Afternoon seabreeze convection over South Florida has migrated westward and is moving into the deep Gulf zones. However, much of the forecast area has remained precipitation free. Short Term Update - Ridging will dominate Keys weather through the overnight period, maintaining gentle northeast to east breezes across the Keys and surrounding waters. Forecast soundings indicate the inhibition layer will weaken through the overnight hours. However, the dry layers aloft will remain. Will maintain a slight chance for showers and thunderstorms through the overnight as some convection may be possible late in the night. Overnight lows will be near or slightly above 80 degrees with dew points in the mid 70s. No update planned at this time. && .MARINE... A ridge across Florida will maintain gentle northeast to east breezes across Keys waters overnight. Overall, shower and thunderstorm coverage is expected to remain isolated. The exception to this will be seabreeze activity moving west southwestward through the deep Gulf zones. Have only adjusted coverage for those zones in the evening marine update. && .AVIATION... VFR conditions will prevail at both EYW and MTH island terminals through tomorrow night. East to southeasterly winds between 6 to 8 knots along with increased moisture moving through the area could support cloudline development in the early afternoon. Due to uncertainty in the timing of the development, have decided to include VCSH in the TAF between 12z and 21z for both terminals. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...11 Aviation/Nowcasts....Williams Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jul 9, 6:02 AM EDT, 17 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 602 AM EDT Fri Jul 9 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-101000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 602 AM EDT Fri Jul 9 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms will be possible across Florida Keys coastal waters today and tonight. The primary thunderstorm hazard will be lightning strikes and locally gusty winds. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Isolated to scattered thunderstorms are expected. The primary thunderstorm hazards will be lightning strikes and locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Kasper
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.